Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 4, 1997, 8:22 PM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 1997, 8:22 PM CST (02:22 UTC)
- Expired
- Apr 4, 1997, 11:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Choctaw County, OK, Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 050221
FFWOKC
OKC023-127-050515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CST FRI APR 04 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1115 PM CST FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
CHOCTAW AND SOUTHERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ANTLERS...BOSWELL...FINLEY...HUGO...RATTAN AND SOPER
DOPPLER RADAR ESTIMATES INDICATE THAT UP TO AN INCH AND A HALF OF RAIN
HAS FALLEN OVER THE AREA DURING THE PAST HOUR. AN ADDITION ONE TO TWO
INCHES OF RAINFALL CAN BE EXPECTED OVER THE AREA THROUGH THE EVENING.
SINCE THE GROUND IS ALREADY SATURATED FROM EARLY RAINS...ANY ADDITIONAL
RAINFALL IS EXPECTED TO CONTRIBUTE TO LOCALIZED FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF
UNKNOWN DEPTH. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST DEATHS IN FLASH
FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A FOOT OR TWO OF FLOWING
WATER TO WASH MOST CARS AWAY.
LAT...LON 3395 9543 3386 9583 3436 9562 3440 9532
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 3:39 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 3:39 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST FRI APR 4 1997 LATEST SFC ANALYSIS INDICATES CDFNT/DRYLINE LOCATED FROM NEAR ARNETT OK TO ALTUS OK TO ARCHER/BAYLOR TX COUNTY LINE. AREA RADARS INDICATE NMRS SHRA/TSRA ACRS WRN 2/3RDS OF FA. STRONGEST AND SVR ACTIVITY UP TO NOW HAS REMAINED SOUTH OF THE RED RIVER...IN REGION OF BETTER INSTABILITY. EXPECT THE SFC BOUNDARY TO ACCELERATE EAST OVERNIGHT. SOME SHRA WL STILL BE POSSIBLE BEHIND THE LOW LVL BOUNDARY...DUE TO UPR LOW NOW ACCELERATING ENE ACRS NM. MODELS SIMILAR IN PLACEMENT OF INTENSIFYING SFC LOW LOCATED ACRS ERN CO...TAKING THE LOW TO MN BY 00Z SUN. FCST SFC GRADIENT AND MIXING POTENTIAL SUPPORTS WIND ADVISORY AREA WIDE THRU SAT. FCSTID = 22 OKC 51 74 43 61 / 60 20 0 0 HBR 54 76 40 62 / 30 20 0 0 SPS 52 78 43 66 / 30 10 0 0 GAG 47 72 32 61 / 30 30 0 0 PNC 53 70 40 60 / 60 30 0 & 0 DUA 58 74 43 64 / 60 10 0 0 .OKC... OK...WIND ADVISORY TONIGHT AND SATURDAY ZNS 4>53. TX...WIND ADVISORY TONIGHT AND SATURDAY ZNS 83>90.
In the hours before
Local storm report, Apr 4, 5:37 PM CST, 2 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
534 PM 2 E CARTWRIGHT OK 0.88 INCH HAIL
4/4/97 BRYAN
FMLocal storm report, Apr 4, 5:38 PM CST, 2 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COBUNTY LOCATION....
534 PM 2 E CARTWRIGHT OK 0.88 INCH HAIL
4/4/97 BRYAN
FMLocal storm report, Apr 4, 6:05 PM CST, 2 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
539 PM COLBERT OK 1.00 INCH HAIL
4/4/97 BRYAN
FMLocal storm report, Apr 4, 6:06 PM CST, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
539 PM COLBERT OK 1.00 INCH HAIL
4/4/97 BRYAN
FMLocal storm report, Apr 4, 6:59 PM CST, 1 hour 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COjUNTY LOCATION....
539 PM 3 S DURANT OK 1.00 INCH HAIL
4/4/97 BRYAN AND 60 MPH WIND
FMLocal storm report, Apr 4, 7:00 PM CST, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
539 PM 3 S DURANT OK 1.00 INCH HAIL
4/4/97 BRYAN AND 60 MPH WIND
FMNearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.